MAUDE Adverse Event Report: EXACTECH, INC. STM PROTECTOR; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

EXACTECH, INC. STM PROTECTOR; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number 301-07-20
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: 300-60-02 - stemless humeral comp laser cage, size 2: b262600.310-62-44 - stemless humeral head 44mm x 14mm x beta: a991142.314-24-33 - laser cage glenoid m, 8 post aug, right: b337447.315-35-00 - glnd kwire: b441939.319-01-32 - steinmann pin sterile 3.2mm x 178mm: b363437.321-52-10 - 3.2mm k-wire, thd, short 2 k-wires per pack: b363821.531-78-20 - shouldr gps hex pins kit: b132145.A10012 - gps implant kit v2: 09008824150.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/technique.A definitive root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
The patient underwent an initial shoulder arthroplasty.Following the procedure, it was discovered that a humeral cut protection plate had been inadvertently retained within the surgical site.The retained object caused a laceration of the subscapularis tendon.As a result, the patient required a subsequent surgical procedure for removal of the retained foreign body and repair of the injured tendon.No further information is available.

Brand Name
STM PROTECTOR
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key24501135
Report Number1038671-2026-00221
Device Sequence Number10115360
Product Code HSD
UDI-Device Identifier10885862079718
UDI-Public10885862079718
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301-07-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/03/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR
Patient SexUnknown